Aa
A
A
Close
Avatar universal
Magnesium Shot and Heart Palpitations - Please Help!
I was recently diagnosed with Lyme disease (positive Western Blot).

When I saw my Lyme doctor yesterday, she gave me a shot of Magnesium, because she said mine had to be low.

Yesterday afternoon, I started getting these horrible flip flops, which I usually get when I lay down, but now, it doesn't matter what I am doing, they are constant.

Could it be the shot of Magnesium that is causing the palps?

I took a 1/2 of Xanax to sleep last night, but when I woke up, the flip flops were back.

Please let me know what you think.

Cancel
6 Answers
Page 1 of 1
Avatar universal
Did she take a blood test to confirm you had low magnesium?  If she was just assuming, maybe you don't have low magnesium and the shot was too much?

Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I think she was just assuming, because she just took blood for it yestreday. She did a Stricker Panel before, and said my immune system was low, so she thought the Magnesium would help.

Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
pvcs can come on with fever and other illnesses, so it might just be a coincidence that they started with the shot - low magnesium would maybe cause irregular heart rhythyms, but it doesn't make sense that a shot of magnesium would do it. i'd keep taking a magnesium supplement if you are low!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
When my Stricker Panel came back low, she said I have to be magnesium deficient. Since I have been having palpitations for months (not continuously), she said that Magnesium would help them.

I called her office this morning, and they didn't seem to think it was the Magnesium shot that was causing it, since the Magnesium was supposed to help the palpitations and some of my other symptoms.

I know she didn't test for Magnesium before, because she said that one of the tubes she took yesterday was for Magnesium.

If I wasn't Magnesium deficient, I'm not in any danger from the shot, am I?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
97628 tn?1204465633
What kind of doctor would treat you on an assumption ?  She must've had bloodwork indicating you actually were low because if you weren't supplementation could cause a toxic response. Magnesium supplementation, if not necessary, can cause the same symptoms as  low magnesium.
The NIH says :" Signs of excess magnesium can be similar to magnesium deficiency and include changes in mental status, nausea, diarrhea, appetite loss, muscle weakness, difficulty breathing, extremely low blood pressure, and irregular heartbeat [5,57-60]. "
The safest source of magnesium is from magnesium rich foods. It won't be toxic in food.

Comment
Cancel
97628 tn?1204465633
Comment
Comment
Submit Comment
97628 tn?1204465633
If you didn' t have a severe adverse reaction already I wouldn't think it hurt you any.  I assume anything injected into a person takes effect right away and, while coincidental palps seems a bit dubious, maybe it was a coincidence.

Maybe you were anxious about the appointment and it set them off.

Discuss your reaction with the doc, maybe there is a time-released rx they can give you that has a slower steadier dose?

Comment
Cancel
97628 tn?1204465633
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Top Heart Disease Answerers
159619 tn?1318997813
Blank
Salt Lake City, UT
11548417 tn?1440481484
Blank
Netherlands
Avatar universal
Blank
Avatar universal
Blank
Avatar universal
Blank
Ireland
144586 tn?1284669764
Blank
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
463897 tn?1448485050
Blank
MH Community Mgr is enjoying warm weather th... Comment
22 hrs ago
463897 tn?1448485050
Blank
MH Community Mgr commented on Des_a_rae's status
May 23
4522800 tn?1459192030
Blank
VICourageous WE MUST STICK TOGETHER & PR... Comment
May 22
Heart Disease Community Resources